I was taking Atorvastatin 40 mg every other day for about 1.5 years. My TC and LDL cholesterol was still high, so my GP said to take it every day. I started feeling fatigued, foggy, forgetful, and a had squeeze feeling in my feet and toes, like I was wearing socks. The right leg was worse than the left. After a month and a half, I stopped the atorvastatin and made an appointment with my cardiologist. He said the side effects were related to the atorvastatin and to stay off them for a total of 2 months. At that time I should start rosuvastatin 10 mg every other day. I’ve now been off statins for 2 months. The squeezing feeling in my feet and forgetfulness remain, so I’m hesitant to start the rosuvastatin. My high TC and LDL cholesterol is familial. I power walk 3 miles everyday and do other exercises daily for 30 minutes. My weight is normal. I’m 68. I’m vegetarian and don’t drink alcohol. When can I expect the last of the side effects to subside?
When will atorvastatin side effects su... - Cholesterol Support
I have taken both drugs and have had tough side effects from both.
My endocrinologist started me on 5mg of Rosuvastatin in September of 2016; it lowered my cholesterol. ( which was not awful) slightly.
It is the newest and most powerful of the statin drugs.
Shortly after, I began with pain at my right rear rib. My protein spilling increased as I took it. Spoke to my pharmacist who questioned why I was given this as I was a suspected kidney patient.
I finally convinced the doctor to remove it in March prior to my biopsy; the discomfort did subside but not go away.
I was confirmed with Membraneous Nephropathy in April of 2017. As much as my Endocrinologist wanted the Rosuvastatin, he put me on Atorvastatin 10mg which slightly lowered the cholesterol and caused me violent back pain in that rib area, occasional upset stomach.
In 7 months I was in agony..Finally the Nephrologist consulted with him and stopped it.
My GP checked me out in December and found swollen muscle reaction and insist I be off statin. Since, I have a twinge every now and then..
Like you, I have been vegetarian since January 2017, I do walk but not quite your distance ( kudos). My LDL is.3.from high normal. I also have normal to low normal BP.
I looked BOTH drugs up on Drugs.com
.. an excellent, competent site for meds, reactions, interactions and side effects. There it was..
Google and check it out.
If I am deemed a candidate for cholesterol help, my new nephrologist and GP are in agreement; a statin alternative.
As much as the drugs do work, they are not right for all of us and even a dosage can play a role.
Check it out, speak to your doctor and let me know.
Always here for support..
Do you have a thyroid issue of any kind? Underactive usually causes elevated cholesterol levels. Usually, when the thyroid issue is properly diagnosed and given correct thyroid treatment, the cholesterol naturally lowers by itself.
However, you say that your cholesterol level was only slightly raised and was not awful - so why were you prescribed statins?
Just wondering. 🤔
You are exactly right! I have Hashimotos Hypo Thyroidism.
My cholesterol had been pretty consistent for years; slightly elevated; I suspected due to the thyroid.
My endocrinologist didn't give me a reason for the sudden statin, but after 14 years I trusted him at the time.
I will always be grateful that he ran a urine protein along with the glucose check that he did annually at my request as it lead to the eventual detection of the kidney disorder, also autoimmune.
Since, he has been demanding and tough over this statin issue and tried to push the Rosuvastatin again in April when he saw LDL 131 ( range 0-129) and I refused at the suggestion of my GP.
Interestingly, I did have a TSH issue; elevating since September of 2017 upon which he had no answers other than a med interaction; the calcium I had been taking for 5 years without a problem. I was taken off the statin in November, my next TSH in February was normal and went up again by the middle of March.
He did move the synthroid up in April 2018 by.5 and the thyroid is now normal.
As you can imagine, I am fed up.
I am looking for a new endocrinologist at present and my GP will monitor me until.
Please keep in touch with your thoughts and support as they are so appreciated!
The most important thyroid lab test is FT3. In addition to FT3, then FT4 and TSH. If your clinician is only testing TSH, or only TSH and FT4, he is not getting an overview. A bit like looking at only one or two legs of a tripod - it can lead to inaccurate diagnosis and treatment. You need the results and reference ranges.
You'll also need the results and reference ranges of Vit D and Vit B12 (and other stuff like Iron, Ferritin, Folate etc).
When you've got all of the above, post a copy of it (if it's all on one page) without your name, address, etc) OR type it all out (results AND reference ranges on:
Ask for opinions/advice/feedback from that forum and consider all their replies. At the end of the day it's your decision, but you're likely to receive relevant opinions/advice on that forum. 🖖🏻
Ps. Give them a brief overview/history of your conditions and symptoms.
Pps. See my long reply below. It's relevant to your condition:-
Thanks so much! Ironically, my annual physical with my GP is on Friday and will discuss the labs that you suggested with her.
Additionally, I have to run labs for my nephrologist this week in preparation for my July 12th appointment. Lets see what comes up.
Once my labs ate posted on my patient site from the GP, I will list them.
I can't tell you how appreciative I am!
Will be in touch!
Next time. Did check Thyroid Results from GP. She did T3, T4, TSH, Iron, D3- all normal. B12 still a tad high as I was taking 2400mg of which I have lowered.
Lets see what she says on Friday.
New nephrologist in Boston did a lot of testing when I was still taking Tacrolimus for protein spilling and would like them repeated a month after removing the medication. This will be on Saturday.
I did check for you...T3, T4. PTH, TSH, D3, Iron, Ferritate all normal with the immunosupptesent medication.
Will copy and paste new results and join the Thyroid UK forum.
Please keep in touch as your support is so much appreciated.
You're welcome. The Thyroid UK forum will definitely want your results WITH the reference ranges.
"Normal" could mean anything. I've no idea what number you mean when you say that your Vit D3 was "normal" and your Vit B12 was "high". That's the problem when you don't provide actual numbers and reference ranges. 🖖🏻
I quit Statins about a year ago, I quit despite my Dr. approval. As I decided after 15 years of taking the drugs and still had the forgetfulness had to have bypass surgery, I had two strokes and couldn't guarantee I could do anything including driving.
I decided that I could live with the possibilities of dying from high cholesterol, but couldn't put up with the side effect of statins. I feel fine, my cholesterol is fine
I have taken both drugs and have had tough side effects from both: memory loss and muscle spasms on atorvastatin and that plus a laundry list including dizziness nausea and stomach pain on rosuvastatin. Fortunately, side effects seem to have subsided within 2 months of stopping taking them (within 2 weeks in the case of rosuvastatin but I took it for less than 2 weeks), but I have read accusations from other sufferers of the side-effects becoming permanent in a few cases. Sorry that's probably not what you wanted to hear and I hope that's not the situation you find yourself in.
In some people side effects subside within weeks, in others it takes several months and even a year or two. It's different for different people, but sometimes the damage is permant.
But improvements are especially possible if you maintain good levels of Vit D3 all year round and take CoQ10, Magnesium, Vit B12 and Vit C.
Thank you. I’m taking all those supplements except Vitamin C. I’ll add it to what I’m taking. I’m also taking 600 mg of CoQ10. I read somewhere that 200 mg isn’t enough when dealing with these side effects. I hope they aren’t permanent. I’m also getting better walking shoes. I walk 3 miles a day & I’m wondering if my current walking shoes are contributing to the problem. I’m going to start the rosuvastatin 10 mg M-W-F and see what happens. It’s ordered every other day, but I just want to try it 3x/week. I have no build up on my coronary arteries. My carotid arteries are slightly narrowed, otherwise I wouldn’t even take this medication. Well, I do have elevated TC and LDL, so there’s that to think about. I see my cardiologist in September.
CoQ10 Ubiquinol is best taken in divided doses i.e. 2-3 times each day.
Statins are generally not recommended for females.
Statins are associated with adverse side-effects up to and including a shortened life span, especially in senior citizens.
Triglycerides should be towards lower end of ref. range. HDL should be towards upper end of ref. range.
HbA1C should be towards lower end of ref. range.
Statins have already damaged you - so WHY are you taking them? There's THAT to think about.